Heartburn medicines and weight gain

Heartburn medicines and weight gain

posted in: Health News | 0

Nexium and other heartburn medicines can cause weight gain, as can other medications such as certain antidepressants, beta-blockers and antihistamines.
This reinforces the issue about speaking to your doctor or pharmacist before starting any medication. It’s important to understand all the potential side-effects of any medicine you take.
That way, you can better manage your expectations, and not be surprised should strange things start to happen.
What is interesting about the issue of weight gain and medicines like Nexium is that the symptoms of heartburn can be reduced dramatically by losing weight.
So, if you’re able to lose some weight, you might not need the Nexium after all!
In fact, just a 10% drop in weight can reduce the need for heartburn medications in most people who are overweight.
If you don’t know where to start, try to focus on portion size. Try and eat palm-size portions of food. As an example, that’s a piece of steak, which would cover the palm of your hand. And try and reduce your intake of what are called “empty” carbs.
You know what they are already……..white rice, potato, bread, alcohol, soft drinks and fruit juice.
Start in a simple way, and you will be surprised at what you can achieve!

Leave a Reply

10 − 9 =